Analysis of a stochastic Lotka-Volterra competitive model with infinite delay and impulsive perturbations. (English) Zbl 1390.34232

Summary: This paper considers a stochastic Lotka-Volterra competitive model with infinite delay and impulsive perturbations. This model is new, more feasible and more accordance with the actual. The aim is to analyze what happens under the impulsive perturbations. With space \(C_{g}\) as phase space, sufficient conditions for permanence in time average are established as well as extinction, stability in time average and global attractivity of each population. Numerical simulations are also exhibited to illustrate the validity of the results in this paper. In addition, a knowledge is given to illustrate that the statement in [Q. Liu and Q. Chen, J. Math. Anal. Appl. 433, No. 1, 95–120 (2016; Zbl 1326.92060)] is incorrect by choosing space \(C_{g}\) as phase space. Our results demonstrate that impulsive perturbations which may represent human factor play a key role in protecting the population when environmental noise and interaction rates are disadvantageous to population survival.


34K60 Qualitative investigation and simulation of models involving functional-differential equations
34K45 Functional-differential equations with impulses
34K50 Stochastic functional-differential equations
34K25 Asymptotic theory of functional-differential equations
34K20 Stability theory of functional-differential equations
92D25 Population dynamics (general)


Zbl 1326.92060
Full Text: DOI Euclid


[1] D. Baĭnov and P. Simeonov, Impulsive Differential Equations: Periodic Solutions and Applications, Pitman Monographs and Surveys in Pure and Applied Mathematics 66, Longman Scientific & Technical, Harlow, 1993.
[2] J. Bao, X. Mao, G. Yin and C. Yuan, Competitive Lotka-Volterra population dynamics with jumps, Nonlinear Anal. 74 (2011), no. 17, 6601-6616. · Zbl 1228.93112
[3] I. Barǎalat, Systems d’equations differential d’oscillations nonlineairies, Rev. Roumaine Math. Pures Appl. 4 (1959), 267-270.
[4] K. Golpalsamy, Global asymptotic stability in Volterra’s population systems, J. Math. Biol. 19 (1984), no. 2, 157-168. · Zbl 0535.92020
[5] —-, Stability and Oscillations in Delay Differential Equations of Population Dynamics, Mathematics and its Applications 74, Kluwer Academic Publishers Group, Dordrecht, 1992. · Zbl 0752.34039
[6] J. R. Haddock and W. E. Hornor, Precompactness and convergence in norm of positive orbits in a certain fading memory space, Funkcial. Ekvac. 31 (1988), no. 3, 349-361. · Zbl 0665.45005
[7] J. K. Hale and J. Kato, Phase space for retarded equations with infinite delay, Funkcial. Ekvac. 21 (1978), no. 1, 11-41. · Zbl 0383.34055
[8] Q. Han, D. Jiang and C. Ji, Analysis of a delayed stochastic predator-prey model in a polluted environment, Appl. Math. Model 38 (2014), no. 13, 3067-3080. · Zbl 1427.92075
[9] X.-z. He and K. Gopalsamy, Persistence, attractivity, and delay in facultative mutualism, J. Math. Anal. Appl. 215 (1997), no. 1, 154-173. · Zbl 0893.34036
[10] D. Jiang, N. Shi and X. Li, Global stability and stochastic permanence of a non-autonomous logistic equation with random perturbation, J. Math. Anal. Appl. 340 (2008), no. 1, 588-597. · Zbl 1140.60032
[11] H. Jiang and Z. Teng, Boundedness, periodic solutions and global stability for cellular neural networks with variable coefficients and infinite delays, Neurocomputing 72 (2009), no. 10-12, 2455-2463.
[12] I. Karatzas and S. E. Shreve, Brownian Motion and Stochastic Calculus, Second edition, Graduate Texts in Mathematics 113, Springer-Verlag, New York, 1991. · Zbl 0734.60060
[13] Y. Kuang, Delay Differential Equations with Applications in Population Dynamics, Mathematics in Science and Engineering 191, Academic Press, Boston, MA, 1993. · Zbl 0777.34002
[14] Y. Kuang and H. L. Smith, Global stability for infinite delay Lotka-Volterra type systems, J. Differential Equations 103 (1993), no. 2, 221-246. · Zbl 0786.34077
[15] V. Lakshmikantham, D. D. Baĭnov and P. S. Simeonov, Theory of Impulsive Differential Equations, Series in Modern Applied Mathematics 6, World Scientific, Teaneck, NJ, 1989.
[16] X. Li, A. Gray, D. Jiang and X. Mao, Sufficient and necessary conditions of stochastic permanence and extinction for stochastic logistic populations under regime switching, J. Math. Anal. Appl. 376 (2011), no. 1, 11-28. · Zbl 1205.92058
[17] C. Li and J. Sun, Stability analysis of nonlinear stochastic differential delay systems under impulsive control, Phys. Lett. A 374 (2010), no. 9, 1154-1158. · Zbl 1248.90030
[18] W. Li and K. Wang, Optimal harvesting policy for general stochastic logistic population model, J. Math. Anal. Appl. 368 (2010), no. 2, 420-428. · Zbl 1187.92081
[19] B. Lisena, Global attractivity in nonautonomous logistic equations with delay, Nonlinear Anal. Real World Appl. 9 (2008), no. 1, 53-63. · Zbl 1139.34052
[20] X. Liu and L. Chen, Global dynamics of the periodic logistic system with periodic impulsive perturbations, J. Math. Anal. Appl. 289 (2004), no. 1, 279-291. · Zbl 1054.34015
[21] Q. Liu and Q. Chen, Analysis of a general stochastic non-autonomous logistic model with delays and Lévy jumps, J. Math. Anal. Appl. 433 (2016), no. 1, 95-120. · Zbl 1326.92060
[22] M. Liu, M. Deng and B. Du, Analysis of a stochastic logistic model with diffusion, Appl. Math. Comput. 266 (2015), 169-182. · Zbl 1410.34172
[23] M. Liu and K. Wang, On a stochastic logistic equation with impulsive perturbations, Comput. Math. Appl. 63 (2012), no. 5, 871-886. · Zbl 1268.60086
[24] —-, Dynamics and simulations of a logistic model with impulsive perturbations in a random environment, Math. Comput. Simulation 92 (2013), 53-75.
[25] —-, Asymptotic behavior of a stochastic nonautonomous Lotka-Volterra competitive system with impulsive perturbations, Math. Comput. Modelling 57 (2013), no. 3-4, 909-925. · Zbl 1305.60046
[26] —-, Dynamics of a two-prey one-predator system in random environments, J. Nonlinear Sci. 23 (2013), no. 5, 751-775. · Zbl 1279.92088
[27] M. Liu, K. Wang and Q. Wu, Survival analysis of stochastic competitive models in a polluted environment and stochastic competitive exclusion principle, Bull. Math. Biol. 73 (2011), no. 9, 1969-2012. · Zbl 1225.92059
[28] C. Lu and X. Ding, Persistence and extinction in general non-autonomous logistic model with delays and stochastic perturbation, Appl. Math. Comput. 229 (2014), 1-15. · Zbl 1365.92099
[29] —-, Persistence and extinction of a stochastic logistic model with delays and impulsive perturbations, Acta Math. Sci. Ser. B Engl. Ed. 34 (2014), no. 5, 1551-1570. · Zbl 1324.90019
[30] C. Lu and K. Wu, The long time behavior of a stochastic logistic model with infinite delay and impulsive perturbation, Taiwanese J. Math. 20 (2016), no. 4, 921-941. · Zbl 1357.34125
[31] Z. E. Ma, G. R. Cui and W. D. Wang, Persistence and extinction of a population in a polluted environment, Math. Biosci. 101 (1990), no. 1, 75-97. · Zbl 0714.92027
[32] Q. Ma, D. Ding and X. Ding, Mean-square dissipativity of several numerical methods for stochastic differential equations with jumps, Appl. Numer. Math. 82 (2014), 44-50. · Zbl 1291.65022
[33] X. Mao, Stochastic versions of the LaSalle theorem, J. Differential Equations 153 (1999), no. 1, 175-195. · Zbl 0921.34057
[34] X. Mao, G. Marion and E. Renshaw, Environmental Brownian noise suppresses explosions in population dynamics, Stochastic Process. Appl. 97 (2002), no. 1, 95-110. · Zbl 1058.60046
[35] W. Mao, Q. Zhu and X. Mao, Existence, uniqueness and almost surely asymptotic estimations of the solutions to neutral stochastic functional differential equations driven by pure jumps, Appl. Math. Comput. 254 (2015), 252-265. · Zbl 1410.34245
[36] R. M. May, Stability and Complexity in Model Ecosystems, Princeton University Press, NJ, 2001.
[37] K. Sawano, Some considerations on the fundamental theorems for functional-differential equations with infinite delay, Funkcial. Ekvac. 25 (1982), no. 1, 97-104. · Zbl 0536.34041
[38] R. Situ, Theory of Stochastic Differential Equations with Jumps and Applications, Mathematical and Analytical Techniques with Applications to Engineering, Springer, New York, 2005. · Zbl 1070.60002
[39] Y. Song and C. T. H. Baker, Qualitative behaviour of numerical approximations to Volterra integro-differential equations, J. Comput. Appl. Math. 172 (2004), no. 1, 101-115. · Zbl 1059.65129
[40] F. Wei, The basic theory of stochastic functional differential equations with infinite delay, Dissertation, Northeast Normal University, China, 2006.
[41] F. Wei and Y. Cai, Existence, uniqueness and stability of the solution to neutral stochastic functional differential equations with infinite delay under non-Lipschitz conditions, Adv. Difference Equ. 2013 (2013), 151, 12 pp. · Zbl 1390.60221
[42] F. Wei and K. Wang, The existence and uniqueness of the solution for stochastic functional differential equations with infinite delay, J. Math. Anal. Appl. 331 (2007), no. 1, 516-531. · Zbl 1121.60064
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.